MANUEL RAMIREZ-LASSEPAS, M.D.; ROBERT J. CIPOLLE, PHARM, D.
To the editor: In his report on heparin-associated thrombosis without thrombocytopenia Phelan (1) reports the case of a patient who had three ischemic events associated with large drops in platelet counts (59%, 46%, and 93% of pretreatment counts) that occurred during continuous intravenous heparin therapy. In the first two instances, even though platelet counts dropped by more than 100 000/mm3, counts did not reach a "thrombocytopenic" level (110 000 and 187 000).
We have recently called attention to this phenomenon in patients treated with continuous intravenous heparin for ischemic cerebrovascular disease (2). We saw an association between poor outcome (ischemic
Learn more about subscription options.
Register Now for a free account.
RAMIREZ-LASSEPAS M, CIPOLLE RJ. Heparin and Thrombocytopenia. Ann Intern Med. 1984;100:613. doi: 10.7326/0003-4819-100-4-613_1
Download citation file:
Published: Ann Intern Med. 1984;100(4):613.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only